Results 1 to 10 of 10

Thread: muscle cramps/spasms

  1. #1
    Join Date
    May 2008
    Posts
    51
    Thanks
    4
    Thanked 2 Times in 2 Posts

    Default muscle cramps/spasms

    Hi all,
    I haven't been around for awhile because until a few weeks ago I was feeling pretty well. Then, my legs started bothering me and I started taking a bunch of Motrin (per my rheumie). Then, 2 weeks ago I woke up and couldn't turn my head. All the muscles in my back were just on fire. I am a little better now. I can turn my head enough, but I can actually feel the muscles in my back spasming. (is that a word?)

    I am wondering if you think this is worth a call to my rheumie or if I should just call my regular doctor. This happened before-a little over a year ago. This was one of the things that got me my first ANA test actually now that I sit here and think about it. Anyway, should I just call the lovely Navy hospital or my rheumie. I won't get to talk to the doctor if I call him, but maybe he should be made aware. I am not taking anything except the motrin. It doesn't help much. It is just kind of a bummer because it makes my arms very weak, and I am so tired because it hurts so much to sleep.

    I am sorry to always come here and ask these little questions, but I am torn as what to do. My husband wants me to do something, but I am just not sure that there is anything that can be done.

    I had a few methocarbamol from the last time it happened and it didn't help much. So, hot showers seem to be it.

    but do I call? There is my biggest question.
    Thanks!
    Tressa

  2. #2
    Join Date
    Jun 2009
    Location
    Long Island, NY
    Posts
    1,855
    Blog Entries
    3
    Thanks
    172
    Thanked 154 Times in 125 Posts

    Default

    Tressa,
    Sorry to hear about your neck. I say call the doctor! You are obviously feeling that it might be important for him to know and worse case scenerio, he'll say go to the other guy anyway so call both and see what they both say.
    Hope you feel better soon.
    Sandy
    As long as this body works, I am going to enjoy life to the fullest for each second of every moment that I can.



  3. #3
    Join Date
    Apr 2008
    Location
    Klamath Falls Oregon
    Posts
    291
    Thanks
    0
    Thanked 10 Times in 7 Posts

    Default

    tressa, please don't appologize here for asking questions, that I believe is what this forum is all about, support. I would definetly call your rheumy first and let him know what is going on, if this is lupus related he would be your best knowledgeable resource. And as far as the word spasming, if you used it in a sentance then by all means it is a word, haha
    I know since I have started on cell cept and tapering off the prednisone I have been getting some serious cramping in my legs and a touch of the gout, one thing that does seem to help, now don't laugh, is a Tbs of celery seed twice daily( I mix it in with a little bit of milk and down it like a shot), it definetly works on the gout. hope this helps and you start feeling better.
    Blessed be the God and Father of our Lord Jesus Christ, the Father of mercies and God of all comfort, who comforts us in all our tribulations, that we may be able to comfort those who are in any trouble, with the comfort wich we ourselves are comforted by God. 2 Corinthians 1:3

  4. #4
    Join Date
    Jun 2009
    Location
    Detroit, Michigan... born and raised
    Posts
    293
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Tressa,

    I used to have really bad back pain or muscle spasms. I actually contacted my rheumy and they ran a series of tests that came back empty, nothing showed abnormal. I would definitely bring it to their attention maybe they can prescribe you a muscle relaxer, not pain reliever. I used to take skelaxin, it makes you feel good, relaxes the muscle and makes you a little drowsy they recommend you take it at night. Ask your doctor about it. Take care honey.
    Chriss
    Live, love, and most importantly be grateful!!

  5. #5
    Join Date
    Dec 2008
    Location
    Phoenix, Arizona
    Posts
    1,013
    Thanks
    0
    Thanked 22 Times in 19 Posts

    Default

    I am with everyone else on here............call you doctor!!!! Now, which one????? I would call your rheumy just so they can note it in your charts and they may want to see you. They can prescribe you the muscle relaxer that Chriss was talking about. I am on it and it helps soooooo much!!!!!! They may also be able to give you something a bit stronger that will help. I think your family doctor could probably help but you need your Lupus doctor to record this. I really wish there was something I could do for you right now. It is so uncomfy to feel like this.......especially over the weekend when you really need the doctor. Hang in there and tomorrow is Monday and hopefully the doctor will get back to you and you will feel better very soon!!!!!! I am thinking about you and sending you healing thoughts and gentle hugs
    As I grow to understand life less and less,
    I learn to love it more and more.

    Age 29, Lupus for last 7 years

    Medications: Methotrexate, Lyrica, Celebrex, Flexeril, Theophylline, Bactrim, Xopenex, Lisinopril, Ultram

  6. #6
    Join Date
    Apr 2008
    Location
    Klamath Falls Oregon
    Posts
    291
    Thanks
    0
    Thanked 10 Times in 7 Posts

    Default

    thanks friends, I will notify him tomorrow, I try to stay away from my gp for anything lupus related just cause I have a lot of respect for my reumy in this, he knows his stuff. God bless, jim.
    Blessed be the God and Father of our Lord Jesus Christ, the Father of mercies and God of all comfort, who comforts us in all our tribulations, that we may be able to comfort those who are in any trouble, with the comfort wich we ourselves are comforted by God. 2 Corinthians 1:3

  7. #7
    Join Date
    Jan 2009
    Location
    Sylvania,Ohio
    Posts
    1,409
    Thanks
    79
    Thanked 70 Times in 58 Posts

    Default

    I agree, CALL YOUR DR. After you figure out what is causing this you reallyshould consider accupuncture. ITS the BEST thing ive EVER done during my illness!!!! No kidding!!! Its just EXPENSIVE, so i have limits on when i choose to get it. I WISH insurance would cover it because i believe it would save THEM in the long run. GOOD LUCK!!! XXXXXX
    We Live in a MORTAL, FRAIL, IMPERFECT world in which the word "FAIR" doesn't always apply.Make EVERY MOMENT COUNT with the ones you LOVE because it can end in the blink of an eye. Love, Jeannette

  8. #8
    Join Date
    Oct 2008
    Location
    North Carolina
    Posts
    75
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Yes, absolutely, call the doctor. I had muscle spasms on a regular basis that didn't stop until I started Plaquenil and methotrexate....and later Imuran. Everyone is different, but your doctor needs to evaluate your situation personally. Good luck!
    SLE, SJS, vasculitic neuropathy, Degenerative Disc Disease, Chronic Autoimmune Urticaria

    Plaquenil, Imuran

  9. #9
    Join Date
    Apr 2008
    Location
    Klamath Falls Oregon
    Posts
    291
    Thanks
    0
    Thanked 10 Times in 7 Posts

    Default

    Thanks for all the help and advice, when I get to feeling like that my thought process does not work so very much good. After seeing my reumy he took me off the generic cell cept and put me back to 40mg prednisone, back up to 500mg plaquinile twice daily and back on the quinicrine 50mg twice daily, it has taken a couple of weeks but all those symptoms have slowly went away, some what good news however he did say the next step to try to taper me off of the prednisone could quite possibly be chemotherapy. He did give me a referal to a new doctor in Redding Ca. which is a lot closer to Oroville. I pray for a good outcome. Thanks again, Jim.
    Blessed be the God and Father of our Lord Jesus Christ, the Father of mercies and God of all comfort, who comforts us in all our tribulations, that we may be able to comfort those who are in any trouble, with the comfort wich we ourselves are comforted by God. 2 Corinthians 1:3

  10. #10
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 78 Times in 69 Posts

    Default

    hi jim,

    sounds like you have enjoyed some positive events lately....finding a dr. that is closer to home is great, and hooray that your symptoms have gone away.

    feel free to ask questions here when you and your dr. start talking about your next treatment option....i am so glad that the doc is tappering your prednisone...hope it all works for you.
    Phyllis

    share a smile today

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •